Alert archive / Missouri / Areal Flood Warnings in 2008
Areal Flood Warning 21, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jun 3, 2008, 2:29 PM CDT for Putnam County, Missouri. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 2:29 PM CDT (19:29 UTC)
- Expired
- Jun 4, 2008, 1:58 PM CDT
- In force
- 23 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Putnam County, MO
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KEAX 031931
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
229 PM CDT TUE JUN 3 2008
MOC171-041930-
/O.NEW.KEAX.FA.W.0021.080603T1929Z-080604T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM MO-
229 PM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLOOD WARNING FOR...
PUTNAM COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 230 PM CDT WEDNESDAY
* AT 220 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL FROM THE EARLY MORNING HOURS WAS PRODUCING
FLOODING ACROSS THE WARNED AREA.
* THE RUNOFF FROM THE HEAVY RAIN HAS CAUSED THE CLOSER OF HIGHWAY
129 IN MENDOTA...WHERE OVER 2 FEET OF WATER WAS STILL BEING
REPORTED OVER THE ROADWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 4056 9269 4052 9271 4052 9269 4048 9269
4048 9271 4043 9271 4041 9268 4037 9269
4039 9337 4057 9337 4060 9272
$$
CUTTER1 follow-up statement
000
WGUS83 KEAX 041858
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
155 PM CDT WED JUN 4 2008
MOC171-041910-
/X.CAN.KEAX.FA.W.0021.000000T0000Z-080604T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM MO-
155 PM CDT WED JUN 4 2008
...THE FLOOD WARNING THAT WAS IN EFFECT FOR PUTNAM COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4056 9269 4052 9271 4052 9269 4048 9269
4048 9271 4043 9271 4041 9268 4037 9269
4039 9337 4057 9337 4060 9272
$$
SAWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 3, 12:49 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 3, 12:49 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1249 PM CDT TUE JUN 3 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /1017 AM CDT TUE JUN 3 2008/ UPDATED FORECAST TO CLEAR ALL BUT THE FAR NORTHEAST CORNER OF THE CWA FROM THE SEVERE THUNDERSTORM WATCH. ELEVATED MIXED LAYER PER 12Z TOP SOUNDING AND PROGGED CWA SOUNDINGS IS NOW SPREADING NORTHEAST THROUGH THE CWA. HOWEVER...SATELLITE IMAGERY SHOWS CONSIDERABLE ACCAS CLOUDINESS ABOVE THIS INVERSION...AOA 12K FT...INDICATING PLENTY OF ELEVATED INSTABILITY PRESENT. LAST NIGHTS AND NOW THE 12Z NAM CONTINUE TO PICK UP ON A SIGNAL THAT MID/LATE AFTERNOON CONVECTION WILL BREAK OUT...MOST LIKELY ELEVATED IN NATURE. BUT THIS MORNINGS SOUTHERN IA/EXTREME NORTHERN MO MCS HAS PUT OUT AN OUTFLOW BOUNDARY AS NOTED IN THE WINDFIELDS IN THE METAR DATA FROM BETWEEN IRK AND MOBERLY TO SOUTH OF CDJ TO SOUTH OF STJ. NAM QPF FOCUSES SURFACE BASED CONVECTION ALONG/NEAR THIS BOUNDARY AND THEN SAGS IT SOUTHWARD TOWARDS THE MO RIVER BY AROUND 00Z WEDNESDAY. THIS IS WHY THE 700MB PROGGED TEMPERATURES FROM THE NAM/GFS/SREF MODEL OUTPUT HAVE SHOWN CONSIDERABLE COOLING ACROSS OUR CWA BETWEEN 18Z-00Z TODAY. THIS IS DUE TO ONGOING CONVECTION. 850MB PROFILER WINDS OVER CENTRAL/SOUTHERN KS HAVE VEERED TO THE SOUTHWEST AS FORECAST AND ARE EXPECTED TO REMAIN OUT OF THE SOUTHWEST THIS AFTERNOON. THIS WILL PROVIDE SOME LOW LEVEL CONVERGENCE INTO THE EAST-WEST BOUNDARY OVER NORTHERN MO. 12Z RAOB DATA ALSO SHOWED A 700MB SHORTWAVE NEAR THE CO/KS BORDER. 12Z NAM TRACKS THIS FEATURE EAST-NORTHEAST WHILE THE 700MB VORTICITY PATTERN SUGGESTS SOME STRUNG OUT VORTICITY FROM SOUTHWEST KS THROUGH THE CWA THIS AFTERNOON. BOTTOM LINE...WILL BE WATCHING FOR SCATTERED MID/LATE AFTERNOON ELEVATED CONVECTION AS WELL AS THE POSSIBILITY OF MORE SURFACE BASED CONVECTION FORMING ALONG WHAT IS LEFT OVER FROM THE NORTHERN MO OUTFLOW BOUNDARY. SURFACE BASED CAPES IN EXCESS OF 3000J/KG PROGGED SOUTH OF THE OUTFLOW BOUNDARY BY 21Z...AND NO CIN. 0-6KM SHEAR IN EXCESS OF 40KTS COULD SUPPORT SOME ROTATING STORMS. FREEZING LEVEL LOWERING TO 9K FEET WOULD ALSO MAKE IT EASIER TO SUPPORT LARGE HAIL. MJ && .PREV DISCUSSION... /445 AM CDT TUE JUN 3 2008/ THE FORECAST DURING THE WORK WEEK REMAINS TRICKY AS MCCS CONTINUE TO DEVELOP AND ROLL ACROSS THE REGION...LEAVING BOUNDARIES DRAPED ACROSS THE AREA...BOUNDARIES WHICH HELP FOCUS/GUIDE THE MCS. EXPECT EARLY MORNING CONVECTION TO CONTINUE THROUGH AT LEAST MID MORNING ACROSS MAINLY NORTHERN HALF OF THE FORECAST AREA. THIS AREA CONTINUES TO BE RICH IN THETA-E WITH LOW LEVEL JET NOT EXPECTED TO WEAKEN UNTIL THAT TIME. SURFACE BOUNDARY WILL LINGER ACROSS NORTHERN MISSOURI THROUGH THE DAY. DESPITE MID LEVEL CAP OF +14C SPREADING OVER MUCH OF THE FORECAST AREA...EXPECT SURFACE BOUNDARY WILL FOCUS SCATTERED THUNDERSTORM DEVELOPMENT AS ANOTHER WEAK SHORTWAVE EMBEDDED IN THE FLOW MOVES OVER THE REGION. LOW LEVEL JET IS FORECAST TO STRENGTHEN ONCE AGAIN TONIGHT...AND IMPINGE ON SURFACE BOUNDARY WHICH WILL POSSIBLY STRETCH ACROSS CENTRAL MISSOURI AT THAT TIME. THE SURFACE BOUNDARY IS FORECAST TO MOVE NORTHWARD ON WEDNESDAY...WITH THE MID LEVEL CAP SPREADING NORTH ACROSS MOST OF THE FORECAST AREA. HAVE TRIMMED POPS SOME...FOR NOW LEAVING LOW CHANCES ACROSS ONLY FAR NORTHERN MISSOURI THROUGH THURSDAY. BUT WILL HAVE TO SEE WHERE BOUNDARIES ACTUALLY SET UP. THE FRONT IS EXPECTED TO MOVE SOUTH THURSDAY NIGHT INTO FRIDAY. HAVE HELD ON TO LIKELY POPS THURSDAY NIGHT AND INCREASED THEM SOMEWHAT ON FRIDAY AS THE MID LEVEL TROUGH DOES NOT MOVE THROUGH UNTIL LATE FRIDAY. ABOVE NORMAL TEMPS ARE EXPECTED THROUGH THURSDAY NIGHT WITH REGION GENERALLY IN THE WARM SECTOR. COLD FRONT THURSDAY NIGHT INTO FRIDAY SHOULD KNOCK TEMPS DOWN TO SEASONAL NORMALS. 33 && .AVIATION... FOR THE 18Z TAF FOCUS WILL BE ON TIMING OF ANY CONVECTION. MORNING OUTFLOW BOUNDARY FROM STJ EASTWARD APPEARS TO BE WASHING OUT TO SOME DEGREE. HOWEVER...POTENTIAL STILL EXISTS FOR SCATTERED CONVECTION FORMING LATE THIS AFTERNOON OVER NORTHERN MO ALONG WHAT IS LEFT OF BOUNDARY WITH THE ENTIRE AREA SHIFTING SOUTH WITH TIME AND ARRIVING AT MCI AND MKC AFTER 00Z. DEGREE OF INSTABILITY...AVAILABILITY OF MOISTURE AND SHEAR SUGGESTS STRONG TO SEVERE THUNDERSTORMS POSSIBLE AS THE AREA MOVES THROUGH. SOUTHERLY WINDS PRIOR TO ARRIVAL OF CONVECTION WITH WINDS SHIFTING TO AN ESE OR EASTERLY DIRECTION IN THE POST FRONTAL ENVIRONMENT. THEN TOWARDS SUNRISE AS THE WARMER AIR ALOFT SURGES BACK TO THE NORTHEAST ELEVATED CONVECTION IS POSSIBLE BUT CONFIDENCE AND COVERAGE LOW SO WILL ONLY THROW VCTS IN TERMINALS. BY MID MORNING CAP SHOULD BE BACK IN PLACE AND INHIBIT ANY FURTHER RAIN CHANCES. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 3, 1:10 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 110 PM CDT TUE JUN 3 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 110 PM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EAST-WEST OUTFLOW BOUNDARY LEFT OVER FROM THIS MORNINGS THUNDERSTORMS IS BEGINNING TO WASH OUT FROM NEAR ST JOSEPH TO MOBERLY. IF THIS BOUNDARY FALLS APART ENTIRELY IT WILL MAKE IT MORE DIFFICULT TO FOCUS THE INITIAL THUNDERSTORM DEVELOPMENT. IN ADDITION A STRONG CAP OR LAYER OF PRONOUNCED WARMING AT MID LEVELS IS WORKING ITS WAY INTO EAST CENTRAL KS. NONETHELESS...STILL EXPECT SCATTERED THUNDERSTORMS TO FORM BY LATE AFTERNOON ACROSS NORTHERN MO AND EVOLVE INTO A CONVECTIVE COMPLEX. THE AREA OF STORMS SHOULD SAG SOUTHWARD WHILE INDIVIDUAL CELLS TRACK EAST WITH THE COMPLEX REACHING THE MISSOURI RIVER BY EARLY EVENING. MODERATE TO HIGH VALUES OF INSTABILITY PLUS DECENT 0-6KM SHEAR AND AN APPROACHING 700MB SHORTWAVE SHOULD BE SUFFICIENT TO SUPPORT STRONG TO SEVERE THUNDERSTORMS WITH A FEW ROTATING STORMS. PRIMARY SEVERE THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE IF AN MCS CAN FORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE NORTH AND WEST OF THE FORECAST AREA LATE THURSDAY AFTERNOON AND EVENING...WITH THE ACTIVITY MOVING INTO THE AREA OVERNIGHT INTO FRIDAY MORNING. LARGE HAIL AND DAMAGING WINDS...ALONG WITH EXCESSIVE RAINFALL WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING MAINLY NORTH OF A PAOLA KANSAS TO BOONVILLE LINE...AND SOUTH OF THE MISSOURI RIVER FROM 9 PM TO 3 AM. ACTIVATION MAY ALSO BE NECESSARY OVER PORTIONS OF THE OUTLOOK AREA THURSDAY NIGHT AND FRIDAY MORNING.
In the hours before
Special weather statement, Jun 3, 8:32 AM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 832 AM CDT TUE JUN 3 2008 MOZ017-031400- ADAIR- 832 AM CDT TUE JUN 3 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN ADAIR COUNTY UNTIL 900 AM CDT... AT 827 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NOVINGER...OR 6 MILES NORTHWEST OF KIRKSVILLE...MOVING EAST AT 50 MPH. THIS STORM WILL BE NEAR... BRASHEAR BY 840 AM CDT. SMALL HAIL...TORRENTIAL RAIN...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. CUTTER
Local storm report, Jun 3, 9:13 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
913 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD 7 NE UNIONVILLE 40.55N 92.91W
06/03/2008 PUTNAM MO DEPT OF HIGHWAYS
CLOSED HIGHWAY 129 IN MENDOTA.
0845 AM FLASH FLOOD LANCASTER 40.52N 92.53W
06/03/2008 SCHUYLER MO LAW ENFORCEMENT
SEVERAL COUNTY ROADS FLOODED.
&&
CUTTERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:34 AM CDT | Areal Flood Advisory | EAX | Bates, Cass, Jackson | 5 hr |
| Jun 3, 7:45 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| Jun 3, 8:16 AM CDT | Areal Flood Advisory | EAX | Putnam, Schuyler | 3 hr |
| Jun 3, 8:37 AM CDT | Flash Flood Warning | EAX | Putnam, Schuyler | 6 hr |
| Jun 3, 6:29 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 46 min |
| Jun 3, 6:43 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 47 min |
| Jun 3, 6:48 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 5 hr |
| Jun 3, 6:52 PM CDT | Tornado Warning | EAX | Caldwell, Carroll, Livingston | 23 min |
Nearby
Areal Flood Warnings in Missouri, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.